Alert archive / Nevada / Wind Advisories in 2015
Wind Advisory 10, NWS Elko, NV
NWS Elko, NV issued this wind advisory at Aug 29, 2015, 1:00 AM PDT for 5 counties in Nevada. It took effect at Aug 29, 2015, 11:00 AM PDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Aug 29, 2015, 1:00 AM PDT (08:00 UTC)
- In effect from
- Aug 29, 2015, 11:00 AM PDT
- Expired
- Aug 29, 2015, 7:56 PM PDT
- In force
- 9 hr
- Issued by
- NWS Elko, NV
Counties Elko County, NV, Eureka County, NV, Lander County, NV, Nye County, NV, White Pine County, NV
The radar
The Elko radar (KLRX), 133 km from the middle of the area, began a volume at 08:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Reno, NV (KREV), launched 00:00Z, 8.0 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3113 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 147 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
551 WWUS75 KLKN 290800 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 100 AM PDT SAT AUG 29 2015 ...STRONG SOUTH TO SOUTHWEST WINDS THIS AFTERNOON AND EVENING... .THE SEASON'S FIRST COLD FRONT WILL ARRIVE IN NEVADA THIS AFTERNOON. AHEAD OF THIS COLD FRONT...SOUTH TO SOUTHWEST WINDS WILL INCREASE AROUND NOON...WITH THE STRONGEST WINDS EXPECTED DURING THE LATE AFTERNOON. WIND GUSTS NEAR 45 MPH ARE LIKELY ON PASSES...SUMMITS AND ON HIGHER TERRAIN. AREAS OF BLOWING DUST ARE EXPECTED. WINDS WILL SUBSIDE QUICKLY AT SUNSET. NVZ034-035-037-040-041-300300- /O.NEW.KLKN.WI.Y.0010.150829T1800Z-150830T0300Z/ RUBY MOUNTAINS/EAST HUMBOLDT RANGE-WHITE PINE COUNTY- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY- NORTHWESTERN NYE COUNTY-NORTHEASTERN NYE COUNTY- INCLUDING THE FOLLOWING LOCATIONS...SECRET PASS... LAMOILLE CANYON...HARRISON PASS...ELY...MCGILL...CONNORS PASS... GREAT BASIN NATIONAL PARK...AUSTIN...AUSTIN SUMMIT...EUREKA... DIAMOND VALLEY...PINTO SUMMIT...TONOPAH...ROUND MOUNTAIN... DUCKWATER...CURRANT SUMMIT 100 AM PDT SAT AUG 29 2015 ...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 8 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WIND ADVISORY... WHICH IS IN EFFECT FROM 11 AM THIS MORNING UNTIL 8 PM THIS EVENING. * WINDS...SOUTH TO SOUTHWEST AT 25 TO 35 MPH. WIND GUSTS NEAR 45 ARE LIKELY ON PASSES...SUMMITS...AND NEAR HIGHER TERRAIN. * TIMING...STRONGEST WINDS ARE EXPECTED DURING THE MID TO LATE AFTERNOON HOURS. WINDS WILL SUBSIDE QUICKLY AT SUNSET. * LOCATIONS INCLUDE: TONOPAH...ROUND MOUNTAIN...DUCKWATER... CURRANT SUMMIT...ELY...MCGILL...CONNORS PASS...GREAT BASIN NATIONAL PARK...SECRET PASS...LAMOILLE CANYON...HARRISON PASS...AUSTIN...AUSTIN SUMMIT...EUREKA...DIAMOND VALLEY... PINTO SUMMIT * IMPACTS...STRONG WINDS ARE UNUSUAL DURING LATE SUMMER. STRONG WIND GUSTS WILL IMPACT TRAVEL AND OUTDOOR WEEKEND RECREATIONAL ACTIVITIES. DRIVERS OF HIGH PROFILE VEHICLES ARE URGED TO USE CAUTION...ESPECIALLY ON WEST TO EAST ORIENTED ROADWAYS SUCH AS U.S. HIGHWAYS 6 AND 50. AREAS OF BLOWING DUST WILL REDUCE VISIBILITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ TURNER
2 follow-up statements
443 WWUS75 KLKN 292131 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 231 PM PDT SAT AUG 29 2015 NVZ034-035-037-040-041-300300- /O.CON.KLKN.WI.Y.0010.000000T0000Z-150830T0300Z/ RUBY MOUNTAINS/EAST HUMBOLDT RANGE-WHITE PINE COUNTY- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY- NORTHWESTERN NYE COUNTY-NORTHEASTERN NYE COUNTY- INCLUDING THE FOLLOWING LOCATIONS...SECRET PASS... LAMOILLE CANYON...HARRISON PASS...ELY...MCGILL...CONNORS PASS... GREAT BASIN NATIONAL PARK...AUSTIN...AUSTIN SUMMIT...EUREKA... DIAMOND VALLEY...PINTO SUMMIT...TONOPAH...ROUND MOUNTAIN... DUCKWATER...CURRANT SUMMIT 231 PM PDT SAT AUG 29 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING. * WINDS...SOUTH TO SOUTHWEST AT 25 TO 35 MPH. WIND GUSTS NEAR 45 ARE LIKELY ON PASSES...SUMMITS...AND NEAR HIGHER TERRAIN. * TIMING...STRONGEST WINDS ARE EXPECTED DURING THE MID TO LATE AFTERNOON HOURS. WINDS WILL SUBSIDE QUICKLY AT SUNSET. * LOCATIONS INCLUDE: TONOPAH...ROUND MOUNTAIN...DUCKWATER... CURRANT SUMMIT...ELY...MCGILL...CONNORS PASS...GREAT BASIN NATIONAL PARK...SECRET PASS...LAMOILLE CANYON...HARRISON PASS... AUSTIN...AUSTIN SUMMIT...EUREKA...DIAMOND VALLEY... PINTO SUMMIT * IMPACTS...STRONG WINDS ARE UNUSUAL DURING LATE SUMMER. STRONG WIND GUSTS WILL IMPACT TRAVEL AND OUTDOOR WEEKEND RECREATIONAL ACTIVITIES. DRIVERS OF HIGH PROFILE VEHICLES ARE URGED TO USE CAUTION...ESPECIALLY ON WEST TO EAST ORIENTED ROADWAYS SUCH AS U.S. HIGHWAYS 6 AND 50. AREAS OF BLOWING DUST WILL REDUCE VISIBILITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
925 WWUS75 KLKN 300256 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 756 PM PDT SAT AUG 29 2015 ...THE WIND ADVISORY IS CANCELLED... NVZ034-035-037-040-041-300400- /O.CAN.KLKN.WI.Y.0010.000000T0000Z-150830T0300Z/ RUBY MOUNTAINS/EAST HUMBOLDT RANGE-WHITE PINE COUNTY- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY- NORTHWESTERN NYE COUNTY-NORTHEASTERN NYE COUNTY- 756 PM PDT SAT AUG 29 2015 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ELKO HAS CANCELLED THE WIND ADVISORY. WINDS HAVE DIMINISHED. SOME BREEZINESS AND GUSTS OVER 30 MPH WILL STILL OCCUR FOR A FEW MORE HOURS BUT WILL NOT MEET ADVISORY CRITERIA. WINDS ARE GENERALLY FROM THE SOUTH AND WEST AND SO ANY CROSS WINDS OVER HIGHWAYS COULD STILL A LITTLE INCONVENIENT FOR HIGH PROFILE VEHICLES. $$ BB
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this wind advisory went out at Aug 28, 2:46 PM PDT, 10 hours 14 minutes earlier.
Area forecast discussion, Aug 28, 2:46 PM PDT, 10 hours 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ELKO NV 246 PM PDT FRI AUG 28 2015 .SYNOPSIS...HOT AND MAINLY DRY OVER MOST OF CENTRAL TO NORTHERN NEVADA THROUGH SATURDAY AFTERNOON. ON FRIDAY THE HEAT AND LIMITED MOISTURE WILL TRIGGER THUNDERSTORMS FROM AROUND OWYHEE TO NEAR ROUND MOUNTAIN...AND THEN EAST TO THE UTAH LINE. MOST STORMS WON'T PRODUCE MUCH RAIN. WINDS AHEAD OF A FRONT WILL KICK UP A BIT OF DUST OVER NORTHERN NEVADA IN SPOTS THROUGH SATURDAY. THE COLD FRONT PASSES THROUGH ON SATURDAY WITH SOME PLACED GUSTING TO OVER 40 MPH. THINGS COOL OFF AND QUIET DOWN ON SUNDAY AND THEREAFTER. && .SHORT TERM...TONIGHT THROUGH SUNDAY. UPPER TROUGH...KILLS HIGH PRESSURE AS IT MOVES EAST INTO THE INTERIOR WEST THROUGH THE PERIOD. INITIALLY BRINGS SOME LIMITED MOISTURE INTO THE GREAT BASIN...BUT FLOW RETURNS TO THE TYPICAL DRY SOUTHWESTERLY AS THE AXIS MOVES EAST. FRIDAY LATER AFTERNOON AND EVENING...AND AGAIN SATURDAY...ISOLATED TO WIDELY SCATTERED THUNDERSTORMS OVER MOST AREAS NORTH OF HIGHWAY 50 AND EAST OF BATTLE MOUNTAIN. LITTLE RAINFALL, BUT GUSTY WINDS BOTH FROM PRE- FRONTAL GRADIENT AND THUNDERSTORM OUTFLOWS. A LITTLE BLOWING DUST IN SPOTS. PRESSURE GRADIENT...NOT MUCH TO WRITE HOME ABOUT IN TERMS OF GIANT PRESSURE AHEAD OF THE FRONT OR PRESSURE RISES BEHIND IT. THERE IS A TIGHT H10-H5 THICKNESS GRADIENT BEHIND THE FROPA SATURDAY AFTERNOON. MAX TEMPS DROP BY ABOUT 5-12 DEGREES BY SUNDAY AFTERNOON. CHANCE OF PRECIP/STORMS DROPS ON SATURDAY WITH FROPA AND THEN EVEN MORE ON SUNDAY WITH STABLE ATMOSPHERE. DO NOT FEEL A RISK FOR WIND ADVISORY FOR TOMORROW AT THIS TIME, BUT LAKES OR DRIVING COULD BE TRICKY WITH THE OPEN NATURE OF THE ACTIVITY. BROADSIDE WINDS TO A TRAILER OR BOAT WILL LIKELY BE ADDRESSED IN A SPS. .LONG TERM...SUNDAY NIGHT THROUGH FRIDAY. MODELS IN GOOD AGREEMENT IN DEPICTING AN UPPER TROUGH OVER THE PACIFIC NORTHWEST AND WESTERN CANADA THROUGH THE PERIOD. THIS WILL BRING MOSTLY DRY CONDITIONS WITH BREEZY TO WINDY CONDITIONS TO NORTHERN AND CENTRAL NV. TEMPERATURES WILL BE NEAR NORMAL THROUGH WEDNESDAY, THEN FALL BELOW NORMAL THURSDAY AND FRIDAY AS A STRONG SHORT WAVE DIGGING DOWN THE BACKSIDE OF THIS UPPER TROUGH ELONGATES THE TROUGH TO ITS SOUTHERNMOST EXTENT THURSDAY AND FRIDAY, EXTENDING INTO NORTHERN NV. DID ADD A SLIGHT CHANCE OF THUNDERSTORMS FRIDAY AFTERNOON TO AREAS NEAR THE OREGON/IDAHO BORDER AS MODELS DEPICT SOME MOISTURE AND INSTABILITY IN THAT AREA. && .AVIATION...ABOUT A 10 PCT CHANCE OF A THUNDERSTORM IMPACTING THE KELY/KEKO TERMINALS THROUGH 02Z, OTHERWISE VFR CONDITIONS. && .FIRE WEATHER...PROBLEM O' THE DAY IS THE COLD FRONT MOVING TOWARD NEVADA FRIDAY NIGHT AND INTO SATURDAY. WINDS AHEAD OF THE FRONT WILL PICK UP TO SOUTH AND SOUTHWEST 20 MPH OR A BIT HIGHER EVEN OVERNIGHT FRIDAY...THEN BEGIN ON SATURDAY TO SWITCH MORE TO SOUTHWEST TO WEST AT 30-35 MPH IN THE VALLEYS AND AS HIGH AS 35-45 ON RIDGELINES. GUSTS COULD BE UP TO 40 IN THE VALLEYS AND HIGHER AT HIGH ELEVATIONS. RH VALUES WILL NOT DROP TO BELOW CRITERIA...BUT WILL BE IN THE MID TEENS GENERALLY. RECOVERY WILL BE IN THE 50-60% RANGE AND HIGHER SUNDAY. ISOLATED THUNDERSTORMS FRIDAY AFTERNOON AND EVENING WILL TAPER OFF OVERNIGHT...THEN PICK UP AGAIN SATURDAY BUT COVER LESS AREA. THROUGH FRIDAY AFTERNOON...COVERAGE WILL GENERALLY BE EAST OF A KINGSTON TO OWYHEE LINE. INTO FRIDAY NIGHT...COVERAGE OF ISOLATED TO SCATTERED STORMS MAY EXTEND A BIT WEST TO COVER ZONE 467 AS FRONT APPROACHES. SATURDAY...COVERAGE GENERALLY COVER MUCH OF THE FIRE DISTRICTS WITH THE COLD FRONT MOVING WEST TO EAST ACROSS THE STATE. STORMS WILL BY A HYBRID TYPE...SOME WET...SOME DRY. SUNDAY...MUCH COOLER AND RH'S UP A BIT...GUSTY WINDS EASE UP ON US SOME AS WELL. && .LKN WATCHES/WARNINGS/ADVISORIES... NONE. && 98/91/91/98
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.